Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 13, 2021, 6:17 PM CST for Sterling County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2021, 6:17 PM CST (00:17 UTC)
- Expired
- Mar 13, 2021, 7:15 PM CST
- In force
- 58 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Sterling County, TX
The radar
The San Angelo radar (KSJT), 91 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 3:23 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3140 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
656
WUUS54 KSJT 140017
SVRSJT
TXC431-140115-
/O.NEW.KSJT.SV.W.0001.210314T0017Z-210314T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
617 PM CST Sat Mar 13 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northern Sterling County in west central Texas...
* Until 715 PM CST.
* At 617 PM CST, a severe thunderstorm was located near Garden City,
moving northeast at 45 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northern Sterling County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CST for west central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
&&
LAT...LON 3208 10126 3209 10087 3204 10083 3175 10127
TIME...MOT...LOC 0017Z 223DEG 40KT 3183 10138
HAIL...1.50IN
WIND...60MPH
$$
SK1 follow-up statement
662
WWUS54 KSJT 140040
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
640 PM CST Sat Mar 13 2021
TXC431-140115-
/O.CON.KSJT.SV.W.0001.000000T0000Z-210314T0115Z/
Sterling TX-
640 PM CST Sat Mar 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR NORTHERN STERLING COUNTY...
At 640 PM CST, a severe thunderstorm was located 12 miles northwest
of Sterling City, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northern Sterling County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CST for west central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3208 10126 3209 10087 3204 10083 3176 10127
TIME...MOT...LOC 0040Z 230DEG 40KT 3197 10115
HAIL...1.00IN
WIND...60MPH
$$
SKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 6:05 PM CST, 12 minutes earlier.
Area forecast discussion, Mar 13, 6:05 PM CST, 12 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 605 PM CST Sat Mar 13 2021 ...New AVIATION... .SHORT TERM... (This afternoon through Sunday) Issued at 117 PM CST Sat Mar 13 2021 ...Severe Storms Possible Late this Afternoon and Tonight... Water vapor satellite imagery showed an upper level low moving slowly eastward across the AZ/UT border, with southwest flow aloft over West Texas. On visible satellite, mid and high clouds across West Central Texas are gradually moving out of the area, while low clouds are partially clearing, resulting in increasing day- time heating, which should help increase instability potential this afternoon. At the surface, a north-to-south oriented dry-line stretched from the NM/TX Border south through the Big Bend region, with dewpoints in the 20s/30s west of the dry-line and low to mid 60s east of the dry-line. As the day goes on, the dry-line will mix east into the Permian Basin, while a Pacific cold front coming in from the west approaches from behind. This front will effectively merge with the dry-line by late afternoon, and the front will continue to push east into West Central Texas early this evening through late tonight. The aforementioned moisture east of the dry-line, late afternoon/evening instability, and lift from frontal convergence and a short-wave rotating around the low, will result in thunderstorms and showers developing late this afternoon just west of our region and moving across our forecast area from west to east though late tonight. All hi-res models indicate that the storms will form in a line along the cold front as it moves through, with some weaker storms or light showers lingering behind the main squall line. By sunrise Sunday, any showers/storms should be east of our forecast area. Early this evening, the nocturnal southerly jet strengthens, resulting in very strong 0-6 km shear of 60-75 KT, while 0-1 km shear of 15-25 KT supports the potential for a few tornadoes as well. Meanwhile, with continued day-time heating and dewpoints in the low 60s, ML CAPE values look to increase to around 1000-2000 J/KG. Thus, the combination of instability and shear could result in strong to severe storms. SPC convective outlook has most of our forecast area in a Slight Risk, except in the western and northwestern Big Country where there is an Enhanced Risk. Also, the Northwest Hill Country and eastern Heartland regions are in a Marginal Risk. Main threats are large to very large hail (largest hail in our extreme western counties), damaging winds (with the potential for 75+ mph wind gusts in the western and northwestern Big Country and western Concho Valley), and a few tornadoes (highest risk in the western counties). Sunday, look for skies to clear with dry, gusty westerly winds moving in. Dewpoints lowering into the 20s will likely result in relative humidities lowering into the 15-20 percent range by late afternoon, which could combine with the gusty winds to create elevated to near critical fire weather conditions. Patchy blowing dust could get blown into our region from the west during the afternoon due to gusty west winds of 15-30 mph with gusts to 40 mph. Warm, downsloping westerly flow could result in warmer temperatures than many models are showing, with official forecast highs in the low 70s. && .LONG TERM... (Sunday night through next Saturday) Issued at 235 PM CST Sat Mar 13 2021 Looks like quiet weather Sunday night through Monday night as weak upper ridging will be over the area. The next weather system will move into the area Tuesday afternoon and night. An upper level short wave will combine with returning gulf moisture to produce scattered showers and thunderstorms Tuesday night. Also, much of west central Texas will be in the warm sector, east of the dryline and south of a developing warm front Tuesday afternoon and evening. A few strong storms are possible across the eastern half of the area Tuesday night. For Wednesday through Saturday, look for dry weather and breezy conditions on Wednesday and Thursday. Also, cooler temperatures are expected. && .AVIATION... (00Z TAFS) Issued at 604 PM CST Sat Mar 13 2021 Thunderstorms will move into the TAF sites this evening, affecting most sites between 00Z and 06Z. Will have some TEMPO groups in the forecasts to account for briefly MVFR conditions as the storms move through. Could also see some large hail and damaging winds with these storms, with the best chances for that at KABI and KSJT. After the storms move through, conditions will improve to VFR within a few hours, remaining VFR through tomorrow afternoon. Will see west winds increase to 15 to 25 knots, and gusty tomorrow by late morning, through the afternoon hours. && .PRELIMINARY POINT TEMPS/POPS... Abilene 46 71 47 73 / 90 0 0 0 San Angelo 43 72 45 76 / 90 0 0 0 Junction 47 73 42 79 / 80 0 0 0 Brownwood 49 72 44 78 / 80 5 0 0 Sweetwater 44 69 48 73 / 80 0 0 0 Ozona 42 71 42 75 / 90 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SJH LONG TERM....21 AVIATION...20
Hazardous weather outlook, Mar 13, 1:49 PM CST, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 149 PM CST Sat Mar 13 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-142000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 149 PM CST Sat Mar 13 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected to develop across western portions of the forecast area late this afternoon and early evening, and spread east across the rest of West Central Texas through late tonight. Some of the storms may become severe, especially this evening. Large to possibly very large hail, damaging winds, and a few tornadoes are possible. The threat for strongest wind gusts, potentially reaching 75 mph, will be across the western Big Country and northwest Concho Valley. Frequent cloud to ground lightning is also expected with these storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Elevated to near critical fire weather conditions possible Sunday afternoon due to gusty west winds and low humidity. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 6:28 PM CST | Special Weather Statement | SJT | Upton | 62 min |
| Mar 13, 6:53 PM CST | Special Weather Statement | SJT | Fisher | 37 min |
| Mar 13, 7:02 PM CST | Severe Thunderstorm Warning | SJT | Sterling | 36 min |
| Mar 13, 7:12 PM CST | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 63 min |
| Mar 13, 7:16 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 19 min |
| Mar 13, 7:21 PM CST | Special Weather Statement | SJT | Irion | 54 min |
| Mar 13, 7:24 PM CST | Severe Thunderstorm Warning | SJT | Coke | 51 min |
| Mar 13, 7:44 PM CST | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 46 min |
| Mar 13, 7:46 PM CST | Special Weather Statement | SJT | Nolan | 29 min |
| Mar 13, 8:08 PM CST | Special Weather Statement | SJT | Tom Green | 37 min |
| Mar 13, 8:11 PM CST | Special Weather Statement | SJT | Jones, Nolan | 49 min |
| Mar 13, 8:13 PM CST | Severe Thunderstorm Warning | SJT | Tom Green | 47 min |
| Mar 13, 8:19 PM CST | Severe Thunderstorm Warning | SJT | Coke, Runnels | 44 min |
| Mar 13, 8:23 PM CST | Special Weather Statement | SJT | Haskell | 37 min |
| Mar 13, 8:32 PM CST | Special Weather Statement | SJT | Irion | 43 min |
| Mar 13, 8:38 PM CST | Special Weather Statement | SJT | Callahan, Shackelford, Taylor | 52 min |
| Mar 13, 8:44 PM CST | Special Weather Statement | SJT | Runnels | 46 min |
| Mar 13, 9:01 PM CST | Special Weather Statement | SJT | Schleicher, Tom Green | 44 min |
| Mar 13, 9:12 PM CST | Special Weather Statement | SJT | Coleman | 63 min |
| Mar 13, 9:27 PM CST | Special Weather Statement | SJT | Sutton | 63 min |
| Mar 13, 9:29 PM CST | Special Weather Statement | SJT | Throckmorton | 61 min |
| Mar 13, 10:01 PM CST | Special Weather Statement | SJT | Menard, Schleicher | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.